Alert archive / California / Wind Advisories in 2008
Wind Advisory 16, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 13, 2008, 3:25 PM PDT. It took effect at May 14, 2008, 4:33 AM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 3:25 PM PDT (22:25 UTC)
- In effect from
- May 14, 2008, 4:33 AM PDT
- Expired
- May 15, 2008, 3:28 AM PDT
- In force
- 23 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 132225 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 325 PM PDT TUE MAY 13 2008 ...GUSTY NORTHEASTERLY WINDS EXPECTED WEDNESDAY MORNING THROUGH THURSDAY MORNING... .UNSEASONABLY STRONG HIGH PRESSURE BUILDING OVER THE WEST COAST WILL CAUSE STRONG NORTHEASTERLY FLOW ACROSS THE REGION STARTING AS EARLY AS WEDNESDAY MORNING. CAZ015>019-063-064-066-067-140630- /O.NEW.KSTO.WI.Y.0016.080514T1500Z-080515T1500Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 325 PM PDT TUE MAY 13 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM PDT THURSDAY FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...THE DELTA...EASTERN FOOTHILLS...THE INTERIOR COASTAL RANGE...AND LAKE COUNTY. HIGH PRESSURE BUILDING OVER THE WEST COAST WILL CAUSE STRONG NORTHEASTERLY FLOW ACROSS THE REGION STARTING AS EARLY AS WEDNESDAY MORNING. SUSTAINED NORTH TO NORTHEASTERLY WINDS IN THE VALLEY WILL BE 15 TO 30 MPH WITH STRONGEST WINDS IN THE AFTERNOON. IN THE FOOTHILLS AND MOUNTAINS...SUSTAINED NORTHEAST WINDS WILL RANGE 15 TO 30 MPH INCREASING TO 25 TO 35 MPH WITH LOCAL GUSTS TO 40 MPH IN THE AFTERNOON. BY EARLY EVENING RIDGETOP WINDS WILL TRANSITION TO EASTERLY FLOW CAUSING DOWNSLOPE FLOW ALONG THE EASTERN FOOTHILLS. WINDS SHOULD BEGIN TO TAPER OFF THURSDAY MORNING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS OUTSIDE SUCH AS PATIO FURNITURE SHOULD BE SECURED. $$
4 follow-up statements
000 WWUS76 KSTO 140430 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 930 PM PDT TUE MAY 13 2008 ...GUSTY NORTHEASTERLY WINDS EXPECTED WEDNESDAY MORNING THROUGH THURSDAY MORNING... .UNSEASONABLY STRONG HIGH PRESSURE BUILDING OVER THE WEST COAST WILL CAUSE STRONG NORTHEASTERLY FLOW ACROSS THE REGION STARTING AS EARLY AS WEDNESDAY MORNING. CAZ015>019-063-064-066-067-141230- /O.CON.KSTO.WI.Y.0016.080514T1500Z-080515T1500Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 930 PM PDT TUE MAY 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM PDT THURSDAY FOR MUCH OF THE INTERIOR OF NORTHERN CALIFORNIA. HIGH PRESSURE BUILDING OVER THE WEST COAST WILL CAUSE STRONG NORTHEASTERLY FLOW ACROSS THE REGION STARTING AS EARLY AS WEDNESDAY MORNING. SUSTAINED NORTH TO NORTHEASTERLY WINDS IN THE VALLEY WILL BE 15 TO 30 MPH WITH STRONGEST WINDS IN THE AFTERNOON. IN THE FOOTHILLS AND MOUNTAINS...SUSTAINED NORTHEAST WINDS WILL RANGE 15 TO 30 MPH INCREASING TO 25 TO 35 MPH WITH LOCAL GUSTS TO 40 MPH IN THE AFTERNOON. BY EARLY EVENING RIDGETOP WINDS WILL TRANSITION TO EASTERLY FLOW CAUSING DOWNSLOPE FLOW ALONG THE EASTERN FOOTHILLS. WINDS SHOULD BEGIN TO TAPER OFF THURSDAY MORNING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS OUTSIDE SUCH AS PATIO FURNITURE SHOULD BE SECURED. $$
000 WWUS76 KSTO 141133 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 433 AM PDT WED MAY 14 2008 ...GUSTY NORTH TO EAST WINDS EXPECTED LATER TODAY THROUGH THURSDAY MORNING... .UNSEASONABLY STRONG HIGH PRESSURE BUILDING OVER THE WEST COAST AND THE PACIFIC NORTHWEST WILL CAUSE STRONG NORTH WINDS LATER TODAY. THESE WINDS WILL SHIFT TO A MORE NORTHEAST TO EAST DIRECTION TONIGHT WHICH SHOULD BRING A DECREASE IN CENTRAL VALLEY WINDS WHILE BRINGING AN INCREASE IN WINDSPEEDS TO SOME MOUNTAIN LOCATIONS. CAZ013-014-068-069-150030- /O.EXB.KSTO.WI.Y.0016.080514T1700Z-080515T1900Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 433 AM PDT WED MAY 14 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 12 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 12 PM PDT THURSDAY FOR THE MOUNTAINS OF SHASTA COUNTY AND THE SIERRA CASCADE RANGE. HIGH PRESSURE ALOFT BUILDING OVER THE WEST COAST AND SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL CAUSE STRONG NORTHEASTERLY FLOW ACROSS THE REGION STARTING AS EARLY AS LATE THIS MORNING. SUSTAINED NORTH TO NORTHEASTERLY WINDS OF 10 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON. BY EARLY EVENING RIDGETOP WINDS WILL TRANSITION TO MORE EASTERLY. STRONGER WIND GUSTS WILL BE POSSIBLE THROUGH GAPS AND PASSES TONIGHT WITH SOME GUSTS UP TO 50 MPH POSSIBLE. THE WINDS SHOULD BEGIN TO TAPER OFF BY LATE THURSDAY MORNING AND INTO THE AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY AT HIGHER SPEEDS OF MAJOR HIGHWAYS. $$ CAZ063-064-066-067-150030- /O.EXT.KSTO.WI.Y.0016.080514T1700Z-080515T1900Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 433 AM PDT WED MAY 14 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 12 PM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 12 PM PDT THURSDAY FOR THE MOUNTAINS OF SOUTHWEST SHASTA COUNTY SOUTHWARD TO LAKE COUNTY AND FOR THE SIERRA NEVADA FOOTHILLS. HIGH PRESSURE ALOFT BUILDING OVER THE WEST COAST AND SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL CAUSE STRONG NORTHEASTERLY FLOW ACROSS THE REGION STARTING AS EARLY AS LATE THIS MORNING. SUSTAINED NORTH TO NORTHEASTERLY WINDS OF 10 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON. BY EARLY EVENING RIDGETOP WINDS WILL TRANSITION TO MORE EASTERLY. STRONGER WIND GUSTS WILL BE POSSIBLE THROUGH GAPS AND PASSES TONIGHT WITH SOME GUSTS UP TO 50 MPH POSSIBLE. THE WINDS SHOULD BEGIN TO TAPER OFF BY LATE THURSDAY MORNING AND INTO THE AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY AT HIGHER SPEEDS OF MAJOR HIGHWAYS. LOOSE OBJECTS OUTSIDE SUCH AS PATIO FURNITURE SHOULD BE SECURED. $$ CAZ015>019-150030- /O.EXT.KSTO.WI.Y.0016.080514T1700Z-080515T0700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 433 AM PDT WED MAY 14 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PDT TONIGHT FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. HIGH PRESSURE ALOFT BUILDING OVER THE WEST COAST AND SURFACE HIGH PRESSURE OVER THE PACIFIC NORTHWEST WILL CAUSE STRONG NORTH WINDS DOWN THE CENTRAL VALLEY TODAY. SUSTAINED NORTH WINDS WILL BE INCREASING TO 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH POSSIBLE IN THE NORTHERN SACRAMENTO VALLEY. BY EARLY EVENING WINDS WILL TRANSITION TO MORE EASTERLY WHICH SHOULD BRING AT LEAST SOME DECREASE IN WINDS THROUGH THE CENTRAL VALLEY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS OUTSIDE SUCH AS PATIO FURNITURE SHOULD BE SECURED. $$ SMITH
000 WWUS76 KSTO 142158 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 258 PM PDT WED MAY 14 2008 ...GUSTY EAST WINDS EXPECTED THROUGH THURSDAY MORNING HIGHER ELEVATIONS... .STRONG HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL BRING GUSTY WINDS TO THE MOUNTAINS AND FOOTHILLS THIS EVENING INTO TOMORROW MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH CANYONS ALONG THE WEST SLOPES OF THE SIERRA...AND NEAR THE HILLS OF SOUTHERN LAKE COUNTY. GUSTS OVER 50 MPH MAY OCCUR IN THESE AREAS. WINDS WILL DECREASE TOMORROW AFTERNOON AS A VERY WARM AIR MASS SPREADS OVER THE REGION. CAZ015>019-142300- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-080515T0700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 258 PM PDT WED MAY 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS AFTERNOON...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ013-014-063-064-066>069-151200- /O.CON.KSTO.WI.Y.0016.000000T0000Z-080515T1900Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 258 PM PDT WED MAY 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT THURSDAY. EAST TO NORTHEAST WINDS WILL INCREASE THROUGHOUT THE REMAINDER OF THE AFTERNOON. IN THE SIERRA ABOVE 5000 FEET...EAST WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS OVER 50 MPH POSSIBLE NEAR RIDGETOPS...BY THIS EVENING. STRONG NORTHEAST WINDS ARE LIKELY THROUGH THE FEATHER RIVER CANYON AND THE MOTHERLODE AS WELL...WHERE GUSTS OVER 45 MPH ARE EXPECTED. GUSTY WINDS ARE ALSO EXPECTED IN THE MOUNTAINS OF SHASTA COUNTY INCLUDING THE BURNEY BASIN LATER THIS EVENING AND TONIGHT. EAST WINDS WILL ALSO DEVELOP ALONG THE WESTERN SLOPES OF THE LAKE COUNTY MOUNTAINS BY LATE EVENING. GUSTS OVER 50 MPH ARE POSSIBLE IN THIS AREA. THE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT...THEN DECREASE BY EARLY TOMORROW AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY AT HIGHER SPEEDS OF MAJOR HIGHWAYS. $$ SG
000 WWUS76 KSTO 151028 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 328 AM PDT THU MAY 15 2008 CAZ013-014-063-064-066>069-151130- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-080515T1900Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 328 AM PDT THU MAY 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA. BREEZY NORTHEAST WINDS HAVE REMAINED BELOW ADVISORY CRITERIA AT MOST LOCATIONS OF INTERIOR NORTHERN CALIFORNIA THROUGH THE NIGHT TIME HOURS. ONLY A FEW LOCATIONS PRONE TO STRONG NORTHEAST WINDS HAVE HAD OCCASIONAL WIND GUSTS IN EXCESS OF 40 MPH AND PRESSURE GRADIENTS BOTH NEAR THE SURFACE AND ALOFT ARE EXPECTED TO DECREASE THROUGH THE MORNING HOURS. THEREFORE THE WIND ADVISORY FOR THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 13, 10:00 AM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 13, 10:00 AM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1000 AM PDT TUE MAY 13 2008 .DISCUSSION... MID TO HIGH LEVEL CLOUDS MOVING ACROSS FAR NORTHERN CALIFORNIA...OTHERWISE...CLEAR SKIES OVER THE CWA TODAY AS RIDGING OVER THE EASTERN PACIFIC CONTINUES TO STRENGTHEN. CURRENT TEMPERATURES ARE RUNNING 3 TO 10 DEGREES WARMER THAN YESTERDAY. THIS MORNINGS NAM AND GFS MODELS SHOW A 5 DEGREE WARMING TREND TODAY IN 850 MB TEMPS. THE WARMER AIR ALOFT SHOULD MIX TO THE SURFACE UNDER A VERTICALLY STACKED NORTHERLY WIND REGIME BOOSTING TODAYS MAX TEMPS FROM 5 TO 10 DEGREES WARMER THAN YESTERDAY. THAT TRANSLATES TO VALLEY TEMPS REACHING THE UPPER 80S AND LOWER 90S WHILE HIGHER TERRAIN RANGES IN THE 70S. MINIMUM RH VALUES LAST NIGHT RANGED IN THE TEENS TO LOWER 20S WITH SIMILAR VALUES EXPECTED TONIGHT. NORTHERLY WINDS ON THE LIGHTER SIDE THIS MORNING BUT ARE EXPECTED TO BECOME MORE MODERATE THIS AFTERNOON AS BREEZY CONDITIONS SET IN OVERNIGHT. THE NORTH-SOUTH GRADIENT FROM MFR-SAC WILL REALLY START TO TIGHTEN EARLY WEDNESDAY MORNING NEARING 10 MB. TEMPERATURES ON WEDNESDAY WILL WARM ANOTHER 3-6 DEGREES PUTTING THE VALLEY NEAR THE MID 90S. THE INCREASE IN WINDS AND HEAT COUPLED WITH POOR RH RECOVERY WILL CONTINUE THROUGH THE WEEK AS RIDGING REMAINS OVER THE WEST COAST. THURSDAY AND FRIDAY STILL SEEM TO BE THE PEAK DAYS FOR HOT TEMPERATURES WITH JUST A GRADUAL DOWNWARD TREND IN TEMPS OVER THE WEEKEND. THIS FORECAST ALONG WITH DRY FUELS IN THE VALLEY CATALYZED THE ISSUANCE OF A FIRE WEATHER WATCH WEDNESDAY THRU FRIDAY MORNING FOR SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...NEARBY FOOTHILLS...THE DELTA REGION AND LAKE COUNTY. WINDS ALOFT WILL TRANSITION TO AN EASTERLY DIRECTION ON THURSDAY WHICH COULD LESSEN NORTHERLY WINDS IN THE VALLEY...HOWEVER THIS SHOULD INITIATE WARMING DOWNSLOPE WINDS ALONG THE WESTERN SIERRA SLOPES. ECMWF AND GFS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND KEEPING HIGH PRESSURE RIDGING OVER CALIFORNIA. ON MONDAY...THE MODELS BEGIN TO DIVERGE AS THE ECMWF SHOWS THE RIDGE FLATTENING OUT WHILE A LOW PRESSURE SYSTEM MOVES INTO CANADA AND THE PACIFIC NORTHWEST. THE GFS BRINGS A TROUGH DOWN OVER THE EASTERN PACIFIC WHILE THE RIDGE GETS PUSHED EASTWARD. BY MIDWEEK...THE GFS REBUILDS HIGH PRESSURE INTO THE OREGON-CALIFORNIA BORDER WHILE THE ECMWF DROPS A LOW PRESSURE CELL OVER EASTERN CALIFORNIA AND THE GREAT BASIN. JBB && .AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD OVER NORTHERN CALIFORNIA OVER THE NEXT 24 HOURS...WITH VFR CONDITIONS PREVAILING. A FEW HIGH CLOUDS WILL BRUSH THE FAR NORTHERN PORTION OF THE STATE TODAY. OTHERWISE...EXPECT CLEAR SKIES TO PREVAIL. NORTHERLY WINDS WILL INCREASE LATE TONIGHT AND WEDNESDAY...WITH GUSTS UP TO 35 KTS POSSIBLE. LOW LEVEL WIND SHEAR MAY BE POSSIBLE AT THE TAF LOCATIONS BETWEEN 06Z AND 16Z WEDNESDAY. && .STO WATCHES/WARNINGS/ADVISORIES... ...FIRE WEATHER WATCH IN EFFECT FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...EASTERN FOOTHILLS...AND LAKE COUNTY FROM WEDNESDAY AFTERNOON THRU FRIDAY MORNING. &&
Hazardous weather outlook, May 13, 7:00 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE MAY 13 2008 CAZ013>019-063-064-066>069-141400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A RIDGE OF HIGH PRESSURE WILL BRING ABOVE NORMAL TEMPERATURES THROUGH SATURDAY. NEAR RECORD TO RECORD TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY...SEE SPECIAL WEATHER STATEMENT. GUSTY NORTH TO EAST WINDS ARE EXPECTED TO INCREASE WEDNESDAY INTO THURSDAY. THE GUSTY WINDS ARE EXPECTED TO LINGER INTO FRIDAY. THE GUSTY WINDS AND LOW HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS WARRANTING A FIRE WEATHER WATCH IN THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND EASTERN FOOTHILLS ALONG WITH THE DELTA AND LAKE COUNTY. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, May 13, 2:10 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 210 PM PDT TUE MAY 13 2008 CAZ013>019-063-064-066>069-150000- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 210 PM PDT TUE MAY 13 2008 ...WATCH OUT FOR HOT TEMPERATURES AND COLD WATER LATER THIS WEEK AND THIS WEEKEND... AN UNUSUALLY STRONG RIDGE OF HIGH PRESSURE WILL BUILD INTO NORTHERN CALIFORNIA BY THE MIDDLE OF THE WEEK AND PERSIST THROUGH THE WEEKEND. HIGH TEMPERATURES WILL BE AS MUCH AS 20 DEGREES ABOVE SEASONAL NORMALS THROUGHOUT NORTHERN INTERIOR CALIFORNIA...WITH SOME NEAR RECORD OR RECORD TEMPERATURES POSSIBLE THURSDAY THROUGH SUNDAY. MAXIMUM TEMPERATURES IN THE CENTRAL VALLEY AND DELTA REGION COULD SOAR TO AROUND 100 DEGREES WHILE THE FOOTHILLS...NORTHEAST PLATEAU...AND LOWER PORTIONS OF LAKE COUNTY MAY REACH THE UPPER 80S AND 90S. EVEN AT 6000 FEET IN THE MOUNTAINS SOME AREAS WILL CREEP INTO THE 80S. GUSTY WINDS WILL ALSO BE POSSIBLE ACROSS THE REGION WEDNESDAY AND THURSDAY. FOR MORE INFORMATION ON THE WINDS...PLEASE SEE NPWSTO OR WWUS76 KSTO FOR MORE INFORMATION. TEMPERATURES IN THE 80S CAN CAUSE HEAT FATIGUE WITH PROLONGED EXPOSURE OR PHYSICAL ACTIVITY. AS TEMPERATURES INCREASE...HEAT EXHAUSTION AND HEAT CRAMPS BECOME LIKELY AND HEAT STROKE IS POSSIBLE...ESPECIALLY FOR PEOPLE WHO ARE SITTING IN FULL SUN DRINKING ALCOHOL OR WHO ARE INVOLVED IN RIGOROUS PHYSICAL ACTIVITY. ALL HEAT-RELATED ILLNESSES ARE PREVENTABLE. COMMON TECHNIQUES FOR BEATING THE HEAT INCLUDE TAKING COOLING BREAKS UNTIL YOU FEEL RESTED...DRINKING PLENTY OF WATER...AND AVOIDING PHYSICAL EXERTION DURING THE HOTTEST HOURS OF THE DAY. AT THE SAME TIME...RIVERS AND STREAMS WILL BE RUNNING QUICKLY WITH COLD WATER...DUE TO RECENT SNOWMELT. THIS WILL CAUSE LOWER ELEVATION RESERVOIRS...RIVERS AND STREAMS TO HAVE DANGEROUSLY COLD WATER. THEREFORE...THE COMBINATION OF THE HIGH TEMPERATURES AND THIS COLD WATER CAN CREATE DANGEROUS SITUATIONS. PEOPLE WADING...RAFTING OR FISHING IN THESE COLD WATERS BECOME VICTIMS OF THE COLD WATER EVERY YEAR...EITHER THROUGH HYPOTHERMIA OR DROWNING IN FAST-MOVING WATER. WATER TEMPERATURES IN THE 40S AND 50S CAN BRING ON A SUDDEN LOSS OF BODY TEMPERATURE. THIS IS CALLED HYPOTHERMIA. THE EXPECTED TIME BEFORE EXHAUSTION OR UNCONSCIOUSNESS SETS IN FOR A HEALTHY ADULT MAY BE AS LITTLE AS 30 TO 60 MINUTES. HYPOTHERMIA NORMALLY OCCURS FASTER IN CHILDREN THAN ADULTS. ADDITIONAL INFORMATION MAY BE FOUND AT WWW.WEATHER.GOV/STO AND AT WWW.WEATHER.GOV/OS/HEAT/ CKP/JBB
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:52 PM PDT | Red Flag Warning | STO | 68 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.